Alert archive / Texas / Special Weather Statements in 2019

Special Weather Statement, NWS Lake Charles, LA

June 26, 2019Jasper County, Texas

NWS Lake Charles, LA issued this special weather statement at Jun 26, 2019, 3:21 PM CDT for Jasper County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2019, 3:21 PM CDT (20:21 UTC)
Expired
Jun 26, 2019, 4:00 PM CDT
In force
39 min
Issued by
NWS Lake Charles, LA

County Jasper County, TX

The radar

The Ft Polk radar (KPOE), 103 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.4 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2019-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 592 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2019-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
592 J/kg
Mixed-layer CIN
-232 J/kg
Mixed-layer LCL
1215 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted.

731 
WWUS84 KLCH 262021
SPSLCH

Special Weather Statement
National Weather Service Lake Charles LA
321 PM CDT Wed Jun 26 2019
 
TXZ259-262100-
Northern Jasper TX-
321 PM CDT Wed Jun 26 2019

...SPECIAL WEATHER STATEMENT...

At 321 PM CDT, Doppler radar was tracking a strong thunderstorm near
Jasper, moving north at 20 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Jasper, Browndell, Magnolia Springs, Harrisburg and Sam Rayburn Dam. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3112 9390 3096 9387 3072 9394 3075 9413
      3075 9414 3076 9413 3077 9414 3110 9413
      3111 9406 3112 9404 3113 9404 3114 9403
TIME...MOT...LOC 2021Z 188DEG 18KT 3084 9403 

$$

13

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Jun 26, 1:05 PM CDT, 2 hours 16 minutes earlier.

Area forecast discussion, Jun 26, 1:05 PM CDT, 2 hours 16 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
105 PM CDT Wed Jun 26 2019

.DISCUSSION...
For the 06/26/19 1800 UTC TAF package.

&&

.AVIATION...
VFR is expected to generally prevail this afternoon amid mostly
fair weather cu and thin cirrus, along with modest S/SE SFC winds.
Isolated convection remains possible across the area this
afternoon, with a small cluster noted lifting north through SE TX
just north of KBPT. VFR is expected to prevail this evening and
through the overnight period.

13

&&

.PREV DISCUSSION... /issued 1053 AM CDT Wed Jun 26 2019/

DISCUSSION...Satellite imagery showing considerable altocu over
the area. Beginning to see some breaks over southeast Texas into
extreme southwest Louisiana, as well as lower Acadiana. Expect
this trend to continue area-wide through the afternoon. Not
looking for much convective development today as moisture has been
depleted in the low levels. Low end pops ongoing and that will
suffice. Temperatures appear headed for seasonal norms.

PREV DISCUSSION... /issued 641 AM CDT Wed Jun 26 2019/

DISCUSSION...
12Z TAFS

AVIATION...
VFR conditions will prevail through the TAF period with OVC cirrus
expected to remain in place through the day. Relative weakness
aloft will allow diurnally driven isolated to scattered showers
and thunderstorms to develop by late this morning continuing
through this evening before diminishing overnight. High pressure
just east of the area will result in prevailing light to
occasionally moderate soutAVIATION...04heasterly flow through the
period.

Jones

PREV DISCUSSION... /issued 513 AM CDT Wed Jun 26 2019/

DISCUSSION...
Early morning sfc analysis shows high pressure centered over sern
LA/srn MS, providing a light erly low-level flow over the forecast
area. Water vapor imagery shows a weakness in place over the
region while ridging is noted in the mid/upper levels over the
sern CONUS as well as to our west over much of TX. Local 88Ds are
much quieter this morning than the past couple of mornings with
just a smattering of mainly light showers over the Gulf waters.
Satellite imagery indicates a pretty thick cirrus shield in place
overhead. Sfc obs show fair conditions with temps mainly in the
lower/mid 70s.

Medium-range and high-res guidance in general agreement with
convective development today initiating over sern TX, then
spreading inland across the remainder of the forecast are through
the afternoon in response to abundant moisture/daytime
heating/weakness aloft. Some of this activity will linger into the
evening hours, primarily over e-cntl LA before dying off with loss
of heating. Temps today will remain slightly below late June
normals with plentiful cloud cover. The ridging to our east is
progged to nudge back wwd for Thursday...however slim POPs remain
in the forecast for now as forecast soundings indicate capping
will remain somewhat weak. The main story tomorrow looks to be
temps returning to more summer-like highs with max readings back
into the lower 90s.

As we move into the weekend, rain chances look to increase
somewhat as an inverted trof moves wwd out of the ern Gulf and
into the forecast area, along with increasing moisture. For now,
rain chances have been capped in the good chance neighborhood.
Elevated rain chances linger into early next week.

MARINE...
Other than winds backing to an offshore direction as the inverted
trof passes, a mainly light onshore flow will persist through the
period.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  88  71  91  71 /  30  20  20  10
LCH  88  73  91  73 /  20  10  10  10
LFT  90  73  93  74 /  20  10  10  20
BPT  87  74  92  73 /  30  10  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.

&&
Hazardous weather outlook, Jun 26, 5:58 AM CDT, 9 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
558 AM CDT Wed Jun 26 2019

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
271100-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper-
Northern Newton-Southern Jasper-Southern Newton-
558 AM CDT Wed Jun 26 2019

This Hazardous Weather Outlook is for portions of central
Louisiana, south central Louisiana, southwest Louisiana, west
central Louisiana, and southeast Texas.

.DAY ONE...Today and Tonight
Scattered showers and thunderstorms are expected today, mainly
across southeast Texas and central Louisiana. Brief heavy downpours,
locally gusty winds, and frequent cloud to ground lightning will
accompany the storms.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Shower and thunderstorm coverage will run about the same for
Thursday. By Friday, an upper level disturbance will bring an
increase in showers and thunderstorms, which will persist through
the weekend and into early next week. Brief heavy rainfall and
occasional cloud to ground lightning will be the main hazard with
the storms.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.

GMZ430-432-435-450-452-455-470-472-475-271100-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from  Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
558 AM CDT Wed Jun 26 2019

This Hazardous Weather Outlook is for portions of Gulf of Mexico.

.DAY ONE...Today and Tonight
Outside of hazards from showers and thunderstorms...no marine
hazards are forecasted through tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Shower and thunderstorm coverage will run about the same for
Thursday. Increasing chances for showers and thunderstorms are
forecasted from Friday into early next week. Occasional cloud to
water lightning, along with locally higher winds and seas will be
the main hazards from the storms.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.

25

In the hours before

Special weather statement, Jun 26, 1:35 PM CDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
135 PM CDT Wed Jun 26 2019

TXZ201-261915-
Hardin TX-
135 PM CDT Wed Jun 26 2019

...SPECIAL WEATHER STATEMENT...

At 134 PM CDT, Doppler radar was tracking a strong thunderstorm near
Kountze, moving north at 15 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Lumberton, Silsbee, Kountze, Village Mills and Honey Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3053 9439 3053 9424 3025 9417 3018 9436
      3048 9455
TIME...MOT...LOC 1834Z 159DEG 13KT 3029 9430

13
Special weather statement, Jun 26, 1:59 PM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
159 PM CDT Wed Jun 26 2019

TXZ180-201-261945-
Hardin TX-Tyler TX-
159 PM CDT Wed Jun 26 2019

...SPECIAL WEATHER STATEMENT...

At 158 PM CDT, Doppler radar was tracking a strong thunderstorm over
Village Mills, or over Wildwood, moving north at 15 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Woodville, Warren, Wildwood, Village Mills, Ivanhoe and Hillister.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3082 9436 3047 9427 3041 9447 3056 9455
      3076 9460
TIME...MOT...LOC 1858Z 160DEG 15KT 3052 9441

MM
Special weather statement, Jun 26, 3:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
321 PM CDT Wed Jun 26 2019

TXZ259-262100-
Northern Jasper TX-
321 PM CDT Wed Jun 26 2019

...SPECIAL WEATHER STATEMENT...

At 321 PM CDT, Doppler radar was tracking a strong thunderstorm near
Jasper, moving north at 20 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Jasper, Browndell, Magnolia Springs, Harrisburg and Sam Rayburn Dam.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3112 9390 3096 9387 3072 9394 3075 9413
      3075 9414 3076 9413 3077 9414 3110 9413
      3111 9406 3112 9404 3113 9404 3114 9403
TIME...MOT...LOC 2021Z 188DEG 18KT 3084 9403

13

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 4:45 PM CDTSpecial Weather StatementLCHVernon60 min
Jun 26, 1:35 PM CDTSpecial Weather StatementLCHHardin40 min
Jun 26, 1:59 PM CDTSpecial Weather StatementLCHTyler46 min
Jun 26, 2:47 PM CDTAreal Flood AdvisoryLCHHardin118 min
Jun 26, 3:57 PM CDTSpecial Weather StatementLCHNewton48 min

Nearby

Special Weather Statements in Texas, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.